Tachycardia-induced cardiomyopathy caused by a special pacemaker algorithm

Research output: Contribution to journalArticle (Academic Journal)peer-review

Abstract

An elderly lady presented with breathlessness, fever and palpitations. She was treated for community-acquired pneumonia with antibiotics. Subsequently, she went into acute pulmonary edema. She was managed with standard heart failure medications and a trial of noninvasive ventilation. ECG showed A-V sequential pacing at a rate of 150/min with broad QRS. It was thought to be a pacemaker-related tachycardia. On pacemaker check, a special algorithm (atrial fibrillation suppression algorithm) was switched off. She subsequently improved. We here review the cause of this tachycardia-induced cardiomyoapthy.

Original languageEnglish
Pages (from-to)573-6
Number of pages4
JournalCardiology journal
Volume18
Issue number5
DOIs
Publication statusPublished - 2011

Keywords

  • Aged, 80 and over
  • Algorithms
  • Cardiomyopathies/diagnosis
  • Electrocardiography
  • Female
  • Humans
  • Pacemaker, Artificial/adverse effects
  • Pneumonia/complications
  • Prosthesis Design
  • Sick Sinus Syndrome/therapy
  • Tachycardia, Supraventricular/diagnosis
  • Treatment Outcome

Cite this